Alert archive / Massachusetts / High Wind Watches in 2007

High Wind Watch 3, NWS Boston/Norton, MA

April 14, 2007Bristol County, Newport County, Washington County, Rhode Island; 5 counties in Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Apr 14, 2007, 4:17 AM EDT for Bristol County, Newport County, Washington County, Rhode Island; 5 counties in Massachusetts. It took effect at Apr 15, 2007, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 4:17 AM EDT (08:17 UTC)
In effect from
Apr 15, 2007, 2:00 PM EDT
Expired
Apr 14, 2007, 12:24 PM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 140817
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EDT SAT APR 14 2007

MAZ020>024-RIZ005>008-141630-
/O.NEW.KBOX.HW.A.0003.070415T1800Z-070416T1000Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
417 AM EDT SAT APR 14 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

LOW PRESSURE WILL INTENSIFY TO AN UNUSUALLY STRONG COASTAL STORM THIS
WEEKEND SOUTH OF NEW ENGLAND. EAST TO SOUTHEAST WINDS WILL INCREASE
TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE ALONG THE SOUTH
COASTS OF MASSACHUSETTS AND RHODE ISLAND...INCLUDING CAPE COD AND THE
ISLANDS LATE SUNDAY AFTERNOON AND SUNDAY NIGHT.

RESIDENTS SHOULD MONITOR THE LATEST FORECASTS AND PREPARE FOR HIGH
WINDS SHOULD WARNINGS BE ISSUED. ANY LOOSE ITEMS THAT ARE OUT OF
DOORS...SUCH AS TRASH BARRELS AND LAWN FURNITURE...SHOULD BE SECURED
OR BROUGHT INDOORS BY SUNDAY MORNING. TRAVEL COULD ALSO BECOME
DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

JWD/EVT
1 follow-up statement
000 
WWUS71 KBOX 141624
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1224 PM EDT SAT APR 14 2007

MAZ020>024-RIZ005>008-150030-
/O.UPG.KBOX.HW.A.0003.070415T1800Z-070416T1000Z/
/O.NEW.KBOX.HW.W.0003.070415T1800Z-070416T1000Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
1224 PM EDT SAT APR 14 2007

...HIGH WIND WARNING IN EFFECT FROM 2 PM SUNDAY TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 6 AM EDT MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL BRING STRONG AND
POTENTIALLY DAMAGING WINDS TO THE SOUTH COAST...CAPE AND ISLANDS LATE
SUNDAY AFTERNOON AND NIGHT. EAST TO SOUTHEAST WINDS WILL INCREASE TO 25
TO 40 MPH WITH GUSTS UP TO 60 MPH LATE SUNDAY AFTERNOON AND NIGHT.  

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT
ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION
NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

$$

MAZ007-015-016-019-150030-
/O.NEW.KBOX.HW.A.0004.070415T2000Z-070416T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...PLYMOUTH
1224 PM EDT SAT APR 14 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT FOR THE EASTERN MASSACHUSETTS COAST.

A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL BRING THE POTENTIAL
FOR STRONG WIND GUSTS ACROSS THE EASTERN MASSACHUSETTS COAST LATE
SUNDAY AFTERNOON AND PARTICULARLY SUNDAY NIGHT.

EASTERLY WINDS WILL INCREASE TO BETWEEN 25 AND 40 MPH LATE SUNDAY
AFTERNOON AND PARTICULARLY AT NIGHT. WIND GUSTS OF UP TO 60 MPH WILL
BE POSSIBLE FOR A TIME SUNDAY NIGHT.

RESIDENTS SHOULD MONITOR THE LATEST FORECASTS AND PREPARE FOR
HIGH WINDS SHOULD WARNINGS BE ISSUED. ANY LOOSE ITEMS THAT ARE
OUT OF DOORS...SUCH AS TRASH BARRELS AND LAWN FURNITURE...SHOULD
BE SECURED OR BROUGHT INDOORS BY SUNDAY MORNING. TRAVEL COULD
ALSO BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

FRANK

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Apr 14, 3:54 AM EDT, 23 minutes earlier.

Area forecast discussion, Apr 14, 3:54 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
354 AM EDT SAT APR 14 2007

...STRONG NOR EASTER WARRANTS ISSUANCE OF MULTIPLE HEADLINES FOR SUN
INTO MON...

.SHORT TERM /TODAY THROUGH SUNDAY/...
CALM BEFORE STORM TODAY AND TONIGHT AS HIGH PRESSURE BRIEFLY BUILDS
OVER NEW ENGLAND. CLOUDINESS HAS BEEN SLOW TO ERODE...ESPECIALLY
OVER CT VALLEY REGION BUT SHOULD SLOWLY DIMINISH TODAY AS SUBSIDENCE
INCREASES AND NW FLOW RELAXES.

MODELS CONTINUE TO DIFFER IN HANDLING OF ANOMALOUS COASTAL STORM FOR
MID APRIL...WITH 00Z NAM/GFS HOLDING FIRM IN THEIR EXPECTATION THAT
LOW WILL TRACK INTO SOUTHERN NEW ENGLAND. NAM BRINGS IT INTO CT
BEFORE SHIFTING IT BACK OFFSHORE AND WEAKENING SYSTEM...WHILE GFS
TAKES IT ALL WAY INTO NH BEFORE ROTATING IT BACK. NAM SOLUTION IS
ACTUALLY BETTER SUPPORTED BY 12Z/13 GFS ENSEMBLES...BUT 00Z/14
ENSEMBLE MEMBERS ACTUALLY LINE UP WELL WITH OPERATIONAL GFS. 21Z/13
SREFS FAVOR A MORE SOUTHERN TRACK CLOSER TO EASTERN LONG ISLAND.

THEN WE HAVE OTHER CAMP LED BY 00Z ECMWF...UKMET AND CANADIAN
MODELS...WHICH ARE MUCH SLOWER AND KEEP COASTAL STORM A BIT FARTHER
S. HOWEVER WE NOTED EVEN THESE MODELS HAVE TRENDED A LITTLE MORE
TOWARD COAST THAN IN PREVIOUS RUNS. WE WILL CONTINUE TO FAVOR THESE
MODELS GIVEN THEIR MUCH BETTER CONSISTENCY...AND FACT THAT THEY ALL
MAINTAIN LOWER PRESSURES W OF APPALACHIANS WHICH MAKES SENSE WITH
SUCH A DEEP SYSTEM.

THEREFORE WE WILL BASE FORECAST ON LOW REACHING LONG ISLAND MON
EVENING. GFS/NAM ARE PROBABLY A BIT TOO AGGRESSIVE IN BRINGING
PRECIPITATION INTO REGION SUN...SO WE BACKED OFF ON TIMING A BIT
WITH A START TIME IN CT/WESTERN MA JUST AFTER 12Z SUN AND TO COASTAL
PLAIN BY MIDDAY.

THIS STORM PRESENTS A VARIETY OF POTENTIAL HAZARDS...AND GIVEN OUR
GROWING CONFIDENCE WE THINK NOW IS TIME TO BEGIN TO ISSUE WATCHES
FOR THIS EVENT...WHICH INCLUDES GAMUT FROM WINTER STORM WATCHES
ACROSS OUR NW ZONES TO COASTAL FLOODING AND HIGH WINDS ON CAPE COD

WINTER STORM POTENTIAL... ALTHOUGH NAM/GFS SOLUTIONS ARE LIKELY TOO
WARM GIVEN MORE INLAND TRACK...CROSS SECTIONS ON BOTH MODELS SHOW
POTENTIAL FOR SEVERAL HOURS OF HEAVY WET SNOW ACROSS OUR FAR
INTERIOR ZONES AS PRECIPITATION INCREASES IN INTENSITY SUN
AFTERNOON. ALTHOUGH IT SHOULD BE WARM ENOUGH AT START SUN MORNING
FOR RAIN OR A RAIN/SNOW MIX...THESE HIGHER ELEVATION LOCATIONS
SHOULD COOL DOWN RAPIDLY AS LIFT INCREASES SUBSTANTIALLY AND DRAWS
UPON VERY COLD AIR ALOFT. SNOW GROWTH IS NOT IDEAL AS IT IS CENTERED
IN RELATIVELY WARMER AIR OF -5 TO -10C...BUT SHOULD BE ENOUGH TO
REACH MARGINAL WARNING CRITERIA FROM WESTERN HAMPSHIRE AND FRANKLIN
COUNTIES TO CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES. WE THINK
ADJACENT ZONES IN WESTERN...CENTRAL AND PERHAPS NE MA COULD REACH
ADVISORY CRITERIA /2-4 INCHES/ BUT CONFIDENCE IS LOW.

HIGH WIND POTENTIAL... MODELS BRING SCREAMING LOW LEVEL JET OF
70-80KT THROUGH SE NEW ENGLAND LATE SUN AFTERNOON AND SUN NIGHT.
CROSS SECTIONS EVEN SHOW WINDS OF 50-60KT REACHING DOWN CLOSE TO
SURFACE FROM BLOCK ISLAND TO CAPE COD...AND SOUNDINGS INDICATE GUSTS
OF 45-55KT LIKELY DURING THIS TIME. THEREFORE WE WILL ISSUE A HIGH
WIND WATCH FOR S COASTAL RI/MA INCLUDING CAPE COD AND ISLANDS. WE
WOULD NOT BE SURPRISED TO SEE GUSTS OF 65 MPH ON NANTUCKET IF THIS
IS MODELED CORRECTLY...AND THAT IS NOT A LOCK GIVEN PREFERENCE TO
LEAN AWAY FROM NAM/GFS.

WIND ADVISORIES MAY EVENTUALLY BE NEEDED ALONG E MA COAST...BUT WE
MAY ALSO NEED TO EXPAND WATCH HERE AS WELL IN LATER FORECASTS.

REFER TO SECTIONS BELOW FOR RIVER FLOOD...COASTAL FLOOD...AND MARINE
IMPACTS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
ADDITIONAL INFORMATION COMING SOON.

&&

.AVIATION /08Z-06Z/...
VFR CEILINGS EXPECTED THROUGH MOST OF 06Z TAF PERIOD. AREA OF LOWER
CLOUDS WITH BASES 3.5-5KFT WILL COVER MUCH OF INTERIOR SITES TODAY...
WHILE MID LEVEL DECK WITH BASES NEAR 10KFT WILL EXIT RI AND SE MA
THIS MORNING. CLOUDS SHOULD BREAK LATER THIS AFTERNOON...BEFORE MID
AND HIGH CLOUDS BRING CEILINGS AOA 10KFT THIS EVENING.

NW WINDS CONTINUE TO GUST TO 25KT EARLY THIS MORNING...EVEN ACROSS
INTERIOR...BUT WILL DIMINISH BY DAYBREAK. KACK SHOULD HOLD ONTO THESE
STRONGER GUSTS UNTIL MID MORNING. SOUNDINGS STILL SUPPORT 20KT GUSTS
INTO EARLY AFTERNOON...BEFORE WINDS DIMINISH AND BECOME N/NE LATER
THIS AFTERNOON AND EVENING.

OUTLOOK 06Z SUN TO 12Z SUN...
MVFR CEILINGS EXPECTED TO OVERSPREAD TERMINALS 09Z-12Z SUN.

OUTLOOK BEYOND 12Z SUN...
IFR LIKELY SUN MORNING AS RAIN BEGINS NEAR CT VALLEY BY MID MORNING
AND ALONG COAST BY EARLY AFTERNOON...WITH LIFR POSSIBLE AS WELL SUN
AFTERNOON INTO EARLY MON. IT SHOULD BE COLD ENOUGH ACROSS HIGHER
ELEVATIONS /KORH/ FOR A CHANGE TO SNOW SUN AFTERNOON...ESPECIALLY IN
NW MA AND SW NH.

E/NE WINDS BECOME GUSTY AFTER 18Z SUN WITH STRONGEST WINDS EXPECTED
NEAR COAST 21Z SUN-06Z MON WHEN 50KT GUSTS ARE POSSIBLE. VERY STRONG
LOW LEVEL JET MOVING THROUGH SOUTHERN NEW ENGLAND IS EXPECTED TO
BRING LLWS TO ALL TERMINALS LATE SUN AFTERNOON AND SUN EVENING.

&&

.MARINE...
LEFTOVER SMALL CRAFT ADVISORY GUSTS/SEAS WILL DIMINISH TODAY AS HIGH
PRESSURE BRIEFLY BUILDS OVER WATERS. WE HEADLINED GALE WARNINGS ON
ALL WATERS STARTING SUN AS CONFIDENCE IS HIGH THAT GALE FORCE E/NE
WINDS WILL ARRIVE BEFORE END OF DAY. STRONGEST WINDS ARE EXPECTED
LATE SUN AFTERNOON AND SUN NIGHT WHEN STORM FORCE WINDS ARE
POSSIBLE...ESPECIALLY ON WATERS AROUND CAPE COD...BUT CONFIDENCE IS
NOT HIGH ENOUGH YET TO ISSUE STORM WARNINGS.

NONETHELESS...THIS IS A POTENTIALLY DANGEROUS SITUATION FOR MARINERS
FROM COMBINATION OF STRONG WINDS AND HIGH SEAS...WHICH COULD GET AS
HIGH AS 25 FEET OFFSHORE.

CONDITIONS WILL BE SLOW TO IMPROVE MON INTO TUE...AS LOW WEAKENS
WHILE HEADING SLOWLY OFFSHORE. EXPECT SEAS TO REMAIN HIGH AS SWELL
COMPONENT PERSISTS INTO MIDWEEK.

&&

.HYDROLOGY...
RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED FROM SUN INTO MON...
WITH HIGHEST AMOUNTS LIKELY TO OCCUR OVER RI AND EASTERN MA WHERE
SOME 5 INCH TOTALS ARE POSSIBLE IN A FEW LOCATIONS.

ALTHOUGH RUNOFF MAY BE LIMITED BY COLDER TEMPERATURES IN 30S ACROSS
MUCH OF INTERIOR...WE DECIDED TO INCLUDE THESE AREAS AS WELL SINCE
IT IS POSSIBLE WE WILL NEED TO SHIFT AXIS OF HEAVIEST RAINFALL A BIT
FARTHER INLAND SHOULD LOW END UP TRACKING FARTHER N AND W THAN
CURRENTLY EXPECTED. IN ADDITION...FORECAST RAINFALL TOTALS ARE CLOSE
ENOUGH TO HEADWATER AND FLOOD GUIDANCE TO JUSTIFY WATCH.

IN ADDITION TO POTENTIAL FOR RIVER AND STREAM FLOODING...WE ALSO
EXPECT SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING SUN AFTERNOON
INTO MON.

&&

.TIDES...
COASTAL FLOOD WATCHES HAVE BEEN ISSUED FOR THE ENTIRE RI/MA
COASTLINE FOR SUN NIGHT HIGH TIDE. WHILE THERE REMAINS UNCERTAINTY
IN TRACK OF SURFACE LOW...NAMELY HOW FAR N DOES IT TRACK AND DOES IT
END UP INLAND OR REMAIN OFFSHORE...POTENTIAL EXISTS FOR AT LEAST
MODERATE COASTAL FLOODING SUN NIGHT FROM COMBINATION OF HIGH
ASTRONOMICAL TIDES...PERSISTENT ONSHORE FLOW AND WAVE ACTION.

CERTAINLY MORE INLAND TRACK OFFERED BY 00Z NAM/GFS WOULD MEAN LESS
OF A FLOOD THREAT AS DURATION OF STRONG ONSHORE WINDS WOULD BE LESS
THAN WHAT IS DEPICTED BY MORE OFFSHORE TRACK OF 00Z ECMWF AND
CANADIAN... BUT EVEN WITH INLAND TRACK WE COULD SEE MINOR TO PERHAPS
MODERATE FLOODING WHICH JUSTIFIES WATCH AT THIS TIME.

RIGHT NOW WE EXPECT ABOUT A 2 FOOT STORM SURGE SUN NIGHT. HIGH TIDE
OCCURS ALONG S COASTAL RI/MA AROUND 730 PM OR SO...AND ALONG E MA
COAST INCLUDING CAPE COD AND ISLANDS CLOSER TO 1030 PM.

WE DID NOT EXTEND WATCH BEYOND SUN NIGHT HIGH TIDE SINCE WE HAVE
LESS CONFIDENCE IN FLOOD POTENTIAL MON INTO TUE...WHICH IS HIGHLY
DEPENDENT ON TRACK OF LOW. SHOULD IT SLOW DOWN S OF LONG ISLAND OR
NANTUCKET...WE COULD HAVE COASTAL FLOODING OVER SUCCESSIVE HIGH TIDE
CYCLES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
     CTZ002>004.

MA...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR MAZ002-003-008.

     FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
     MAZ004>007-009>024-026.

     COASTAL FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
     EVENING FOR MAZ020-021.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR MAZ020>024.

     COASTAL FLOOD WATCH SUNDAY EVENING FOR MAZ007-015-016-019-
     022>024.

NH...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR NHZ011-015.

     FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
     NHZ012.

RI...FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
     RIZ001>008.

     COASTAL FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
     EVENING FOR RIZ002-004>008.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR RIZ005>008.

MARINE...GALE WARNING FROM 2 PM TO 6 PM EDT SUNDAY FOR ANZ230>237-250-
     254-255.

&&

SHORT TERM...JWD
LONG TERM...EVT
AVIATION...JWD
MARINE...JWD/EVT
HYDROLOGY...JWD
TIDES...JWD
Hazardous weather outlook, Apr 13, 5:19 PM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
519 PM EDT FRI APR 13 2007

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-141130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
519 PM EDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN
RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNUSUALLY STRONG NOREASTER IS EXPECTED TO BRING A VARIETY OF HAZARDS
TO SOUTHERN NEW ENGLAND SUNDAY AFTERNOON INTO EARLY MONDAY.

FORECAST CONFIDENCE IS ABOVE AVERAGE FOR A PERIOD OF STRONG AND POSSIBLY
DAMAGING WINDS ALONG THE COAST AS WELL AS SIGNIFICANT COASTAL FLOODING
AND SMALL STREAM FLOODING SUNDAY NIGHT. SCATTERED POWER OUTAGES ARE
POSSIBLE.

HEAVY RAIN SUNDAY AFTERNOON INTO EARLY MONDAY SHOULD TOTAL 2 TO 3 INCHES
OVER MUCH OF SOUTHERN NEW ENGLAND WITH ISOLATED 5 INCH AMOUNTS EXPECTED...
ESPECIALLY IN NORTHEAST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE.
IF THESE AMOUNTS OCCUR...THIS WOULD PRODUCE SIGNIFICANT URBAN FLOODING
SUNDAY NIGHT AND EARLY MONDAY...AS WELL AS WIDESPREAD FLOODING OF RIVERS
AND STREAMS. THE HIGHEST THREAT FOR FLOODING IS CURRENTLY TARGETED FOR
NORTHEAST MASSACHUSETTS INTO SOUTH CENTRAL NEW HAMPSHIRE.

ACROSS THE INTERIOR...RAIN MAY BEGIN OR BRIEFLY CHANGE TO SEVERAL
HOURS OF SNOW AND SLEET SUNDAY AFTERNOON...MAINLY OVER THE INTERIOR
HIGH TERRAIN. ACCUMULATIONS IF ANY...SHOULD BE SMALL AND CONFINED TO
THE HIGH TERRAIN.

EAST TO NORTHEAST WINDS WILL BE STRONGEST NEAR THE COAST...WHERE
SUSTAINED WINDS OF 35 MPH ARE POSSIBLE WITH DAMAGING GUSTS UP TO 55
MPH SUNDAY NIGHT. THERE IS A LOW PROBABILITY OF GUSTS REACHING 65 MPH
ON THE IMMEDIATE COAST...ESPECIALLY CAPE COD AND THE ISLANDS.

THIS STORM WILL PRODUCE AT LEAST A 2 FOOT STORM SURGE AND WITH SEAS ON
THE OPEN WATER BUILDING TO NEARLY 20 FEET...RAISES THE INCREASED THREAT
OF SIGNIFICANT COASTAL FLOODING ALONG THE MASSACHUSETTS COAST SUNDAY
NIGHT.

AFTER DAYBREAK MONDAY...THE STORM STARTS TO WEAKEN AND THERE IS UNCERTAINTY
WHETHER IT WILL BE PARKED OVER SOUTHEASTERN MASSACHUSETTS FOR A 12 HOUR
LULL...OR MOVE SOUTH OF NANTUCKET LATE IN THE DAY.

IF THE STORM WERE TO TRACK SOUTH OF NANTUCKET...THEN HIGH ASTRONOMICAL
TIDES...COMBINED WITH POSSIBLE PERSISTENT ONSHORE WINDS AND HIGH SEAS
JUST OFFSHORE COULD PRODUCE AT LEAST MODERATE COASTAL FLOODING IN
SEVERAL HIGH TIDE CYCLES MONDAY THROUGH TUESDAY.

FOR THE MARINE COMMUNITY...STORM FORCE EASTERLY WIND GUSTS ARE LIKELY
SUNDAY NIGHT WITH SEAS BUILDING TO BETWEEN 20 AND 25 FEET.

LOW PRESSURE IN TEXAS LATE TODAY WILL MOVE TO ARKANSAS SATURDAY MORNING
THEN TO VIRGINIA SUNDAY MORNING BEFORE BECOMING AN INTENSE STORM NEAR
LONG ISLAND EARLY MONDAY MORNING. THEREAFTER...IT WILL WEAKEN SLOWLY
AS IT REFORMS SOMEWHERE NEAR OR JUST TO THE SOUTH OF THE MASSACHUSETTS
COAST TUESDAY AND WEDNESDAY.

PEOPLE IN SOUTHERN NEW ENGLAND...ESPECIALLY MARINERS AND THOSE WITH
INTERESTS NEAR THE COAST AND ALONG RIVERS AND STREAMS...ARE STRONGLY
ADVISED TO PAY CLOSE ATTENTION TO THE LATEST STATEMENTS AND FORECASTS
ON THIS POTENTIALLY DANGEROUS COASTAL STORM. LISTEN TO NOAA ALL
HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES SUNDAY INTO
MONDAY.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:10 AM EDTFlood WatchBOXBristol, Kent, Newport, Providence, Washington62 hr
Apr 14, 12:01 PM EDTCoastal Flood WatchBOXBristol, Kent, Newport, Providence, Washington5 hr
Apr 14, 12:24 PM EDTHigh Wind WarningBOXBristol, Newport, Washington42 hr
Apr 14, 5:01 PM EDTCoastal Flood WarningBOXBristol, Kent, Newport, Providence, Washington31 hr
Apr 14, 4:05 AM EDTWinter Storm WatchBOXFranklin, Hampshire11 hr
Apr 14, 12:24 PM EDTHigh Wind WatchBOXEssex, Norfolk, Plymouth, Suffolk16 hr
Apr 14, 3:13 PM EDTWinter Weather AdvisoryBOXFranklin, Hampden, Hampshire29 hr

Nearby

High Wind Watches in Massachusetts, 2007High Wind Watches in Rhode Island, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.